PDA

View Full Version : please-need advice on norco withdrawl!


Kimberlyalaska
01-09-2011, 12:49 PM
I'm new to the board, but have read so many stories, hoping someone out there can give us some real-life advice. my husband has ankylosing spondylitis and crohns disease and been on norco for a year, and we're stopping it tomorrow - his doc stopped the scripts and he is tapering off from 10x pills a day to 6x day to 4x today, then tomorrow he'll be out. he has chronic pain. he wants his pills imediately when he wakes up and complains about his back and neck soooo much, I feel horrible! I'm totally useless.
I'm nervous about tomorrow and next week's withdrawl from the norco!!! please any advice would be welcome. the stories sound just horrible. we've both taken off work, but we have two young kids and I'm very very scared to watch him go through this..... please help!

corissa3
01-10-2011, 09:16 AM
I'm new to the board, but have read so many stories, hoping someone out there can give us some real-life advice. my husband has ankylosing spondylitis and crohns disease and been on norco for a year, and we're stopping it tomorrow - his doc stopped the scripts and he is tapering off from 10x pills a day to 6x day to 4x today, then tomorrow he'll be out. he has chronic pain. he wants his pills imediately when he wakes up and complains about his back and neck soooo much, I feel horrible! I'm totally useless.
I'm nervous about tomorrow and next week's withdrawl from the norco!!! please any advice would be welcome. the stories sound just horrible. we've both taken off work, but we have two young kids and I'm very very scared to watch him go through this..... please help!


Is there more to this story? I ask cuz it sounds like he has legitimate pain. Im no doctor but any affliction that takes up an entire sentence to spell sounds like a good candidate for narcotic pain relief. Why would he or you or both of you be stopping his medication. Yes, his withdrawals are gonna be hell especially (if I read it right) you are tapering him off in 3 days?? I hope for both of your sakes, this is NO T the case. No one, not even Superman can be weaned off Norco in three days. The 3 day weaning is someone's poor attempt at medical humor (imho). It reminds me of my attempt of methadone tapering from 90mgs to 0mg in 6 days (Holy **** was that funny) My rehab wouldnt take me unless I was at 0...needless to say, a year later I am still not in rehab.

In my humblest opinion, don't do it over a 3 day period. Its possible but that poor SOB will go thru hell and Y do that to another human being. Its not humane.

You say you feel horrible... Remember that feeling cuz that is probably the best feeling your going to have over the next few weeks if he is going off in 3 days..

Kimberlyalaska
01-10-2011, 09:50 AM
we don't know what to do.... this is directed by his doc... who wanted him to stop cold turkey, but we had enough pills to taper a bit. think it's time for a new doctor. thanks for posting, I'm going to call the pain center to see if they can help.

corissa3
01-10-2011, 10:11 AM
we don't know what to do.... this is directed by his doc... who wanted him to stop cold turkey, but we had enough pills to taper a bit. think it's time for a new doctor. thanks for posting, I'm going to call the pain center to see if they can help.

Oh..ok. My ex girlfriends mother who is 63 suffers from fibromyalgia and was on 240mg of oxy per day was taken off cold turkey also.

I don't know how a doctor can do that to someone. Lucky for her, she had some 400 pills (oxy 20s, 40s and 80s) stored up over the 8 years she was on it. She kept them "For a day like today". She was one of the lucky ones that knew a day like that could happen. But 400 pills go quickly also even though her usage is under control.

I don't know your situation but he needs something for the pain...has the dr offered a replacement for the pain meds? Has the dr offered another solution for your problem?

Now I feel bad for dude... I can only imagine what is going thru your mind. My girl actually broke down and cried at my doctors office because initally, she didnt want me on methadone and she was the ONLY person that could okay me being on it. She is my surety and if she had of said no, I would have been forced to suffer.
By some stroke of luck, I found the one nice bone in her body (its a really small bone located between her shoulder blade and upper rib) that she actually had a moment of compassion for me and realized I was going thru hell and decided it was ok to let me back on it.

Again, see if this doc can provide an alternative but here is one piece of advice.........

DO NOT WAIT TILL HE IS IN WITHDRAWAL TO SEE A DOC. GO NOW, THE WORSE HE LOOKS THE HARDER IT WILL BE FOR YOU TO FIND A DR. THey already think the worse of narcotic users imagine if he is in full withdrawal??? DO NOT WAIT.